Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 10, 2013, 2:46 AM CDT for 5 counties in Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 2:46 AM CDT (07:46 UTC)
- Expired
- Aug 10, 2013, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
278
WGUS53 KSGF 100746
FFWSGF
MOC065-161-169-203-215-101500-
/O.NEW.KSGF.FF.W.0112.130810T0746Z-130810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 AM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCAL
AMOUNTS NEAR 3 INCHES ARE EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK...
ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE DD AT DRY FORK NORTHWEST OF SALEM...
ROUTE H AT LITTLE PINEY CREEK SOUTHEAST OF EDGAR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9120
3742 9120 3741 9117 3731 9117 3733 9225
3764 9225 3771 9241 3787 9241 3787 9152
3780 9152 3779 9131 3771 9130 3770 9114
$$
FOSTER1 follow-up statement
203
WGUS73 KSGF 101227
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 AM CDT SAT AUG 10 2013
MOC065-161-169-203-215-101237-
/O.CAN.KSGF.FF.W.0112.000000T0000Z-130810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-PHELPS MO-PULASKI MO-SHANNON MO-TEXAS MO-
727 AM CDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DENT...NORTHERN
SHANNON...NORTHERN TEXAS...SOUTHERN PHELPS AND SOUTHERN PULASKI
COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT.
HOWEVER AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM FOR
RESIDUAL STREAM AND LOW WATER CROSSING FLOODING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9120
3742 9120 3741 9117 3731 9117 3733 9225
3764 9225 3771 9241 3787 9241 3787 9152
3780 9152 3779 9131 3771 9130 3770 9114
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:36 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 10, 2:36 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT Sat Aug 10 2013 .UPDATE... ISSUED AT 1049 AM CDT SAT AUG 10 2013 Went ahead and cancelled the flood watch for our southern counties as the surface boundary and 850 front have shifted south into Arkansas. also mid level moisture and precipitable water values have decreased over the region. && .SHORT TERM...(Today through Monday Night) ISSUED AT 236 AM CDT SAT AUG 10 2013 Large scale upper level flow pattern shows very little change through Sunday as a broad upper level vortex over eastern Canada remains pretty much stationary. Meanwhile...the upper ridge over the Southwestern United States extending from Texas northwestward toward Montana remains essentially stationary through the period. The above pattern will continue to produce the persistent Northwest upper level flow we have have seen for quite some time now over Missouri and well to our North and East. A couple of weak progressive short wave trofs embedded in this flow will drive Southeastward from the Northern High Plains from Saturday through Monday. At the surface is where we will see at least some respite. High pressure centered over the upper Mississippi Valley will track slowly southeastward into Sunday with ridging persisting into Missouri. Latest Model guidance is in fair consistency with keeping surface front and 850 mb level baroclinic zones mainly along the Missouri and Arkansas border area or just south of it. This pattern should keep most shower and convective activity focused over southern and far southwestern Missouri through Sunday with activity diminishing toward the north. Sunday night into Monday is when we begin to see the first notable pattern change as the only shortwave of any real strength pushes southeastward from the northern High Plains. At the same time surface high pressure tracks eastward and at least a weak to moderate 850 southwesterly flow sets up...giving us the best focus of dynamics and moisture advection over Southern Missouri for this three day period. Surface based and Most Unstable Cape values are also best on Monday afternoon...both hitting the 4000J/KG to 5000J/KG range over western Missouri and far Southeastern Kansas. While forecast PWAT values approach the 1.70 inch range...the deep Gulf moisture advection we saw last week does not set up..thus I do not believe we will see a repeat of the flooding we saw over the past few days. While a few stronger storms are possible...do not see much of a threat for severe storm development as zero to six km bulk shear values remain around 20 kts or so. .LONG TERM...(Sunday THROUGH Friday) ISSUED AT 236 AM CDT SAT AUG 10 2013 The upper level pa tern shows modest change over the outlook period as the upper trof over Canada continues to slide eastward and its associated upper trof shifts southeastward toward the Appalachian ridge. At the surface...some residual convection may persist over far southwestern Missouri into Tuesday mainly due to the continuance of the pattern described above for Monday. Wednesday through Friday should bring much drier (finally) and very comfortable conditions as a seasonably strong surface Canadian high pressure system sinks well south of the area. Expect daytime highs to be in the lower 80s with overnight lows in the lower 60s during this time frame. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1243 PM CDT SAT AUG 10 2013 Lower clouds are still a little slow to clear out at the Branson Airport so will keep a 1000-foot ceiling for the next couple of hours. Otherwise will go with vfr conditions through the afternoon at all taf sites. will also carry tempo thunder at Branson since they are closer to the 850 mb shear axis and deeper moisture. Later tonight will bring ceilings down to ifr for Branson and mvfr for Springfield and Joplin with slightly positive hydrolapses...weak winds and lots of residual low level moisture. terry && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Terry SHORT TERM...Colucci LONG TERM...Colucci AVIATION...Terry
Hazardous weather outlook, Aug 9, 9:30 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CDT FRI AUG 9 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 930 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THROUGH MIDNIGHT ACROSS SOUTH CENTRAL MISSOURI. NO SEVERE WEATHER IS EXPECTED...BUT BRIEF PERIODS OF HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING. LATE TONIGHT...ADDITIONAL WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EXTREME SOUTHERN MISSOURI AND NORTHERN ARKANSAS. CURRENT INDICATIONS ARE THAT THE HEAVIEST RAINFALL WILL OCCUR ACROSS NORTHERN ARKANSAS...BUT SOME HEAVY RAIN MAY STILL OCCUR IN EXTREME SOUTHERN MISSOURI. BECAUSE OF EXTREMELY SATURATED SOILS...EVEN SHORT PERIODS OF HEAVY RAIN WILL LIKELY RESULT IN FLASH FLOODING. OTHERWISE...MANY CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL REMAIN FLOODED ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS DUE TO THE HEAVY RAIN FROM THE LAST WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL PERSIST INTO SATURDAY MORNING. THE CHANCE FOR THUNDERSTORMS AND RISK FOR HEAVY RAINFALL WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Aug 10, 1:09 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM HEAVY RAIN 1 N WHITE CHURCH 36.86N 91.79W
08/10/2013 M2.50 INCH HOWELL MO CO-OP OBSERVER
OBSERVER MEASURED 2.50 INCHES SINCE MIDNIGHT.
&&
LDOOLEYLocal storm report, Aug 10, 2:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLASH FLOOD CONWAY 37.50N 92.82W
08/10/2013 LACLEDE MO EMERGENCY MNGR
FLASH FLOODING OF SMALL STEAMS AND ROADWAYS REPORTED IN
THE VICINITY OF CONWAY.
&&
KARDELLLocal storm report, Aug 10, 2:46 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 2 WSW CONWAY 37.49N 92.85W
08/10/2013 LACLEDE MO FIRE DEPT/RESCUE
3 FEET OF WATER REPORTED OVER INTERSTATE 44 NEAR THE 112
MILE MARKER.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:19 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 6 hr |
| Aug 9, 11:28 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 9 hr |
| Aug 10, 1:01 AM CDT | Flash Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 7 hr |
| Aug 10, 1:07 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 7 hr |
| Aug 10, 4:01 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark | 4 hr |
| Aug 10, 6:40 AM CDT | River Flood Warning | SGF | Shannon | 19 hr |
| Aug 10, 7:59 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark | 6 hr |
| Aug 10, 8:06 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 8 hr |
| Aug 10, 8:15 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas | 13 hr |
| Aug 10, 3:14 PM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 6 hr |
| Aug 10, 3:42 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.